| Model Number |
DRL BIT, 5.0MM, CANN. |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/08/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during an arthrodesis surgery the drill bit broke off when drilling over the k-wire.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.***update avoe 05-dec-2023 it was confirmed that all broken parts were retrieved from the patient.
Additional Manufacturer Narrative
Additional information: d9, g3, h6.Complaint is confirmed.Visual inspection identified that the ao male fitting hex flats of the drill bit, cannulated, 5.0 mm had broken off.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error due to misalignment insertion and/or prying/leveraging the drill bit during insertion.